Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 39, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at May 23, 2017, 10:52 AM CDT for Madison County, Yazoo County, Mississippi. It took effect at May 24, 2017, 7:00 AM CDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- May 23, 2017, 10:52 AM CDT (15:52 UTC)
- In effect from
- May 24, 2017, 7:00 AM CDT
- Expired
- May 25, 2017, 1:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Madison County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 53 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River near Bentonia (BTAM6). The gauge peaked at 18.57 ft at May 23, 2017, 1:00 PM CDT.
- Action stage
- 21 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289730, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
400
WGUS44 KJAN 231552
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1052 AM CDT Tue May 23 2017
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Big Black River Near Bentonia affecting Madison and Yazoo Counties
Big Black River Near Bovina affecting Hinds and Warren Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC089-163-242152-
/O.NEW.KJAN.FL.W.0039.170524T1200Z-170525T0600Z/
/BTAM6.1.ER.170524T1200Z.170524T1200Z.170524T1800Z.NO/
1052 AM CDT Tue May 23 2017
The National Weather Service in Jackson has issued a
* Flood Warning for
The Big Black River Near Bentonia
* from Wednesday morning to late Wednesday night.
* At 10:00 AM Tuesday the stage was 18.5 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to rise to near flood stage
tomorrow morning.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Lower Big Black River
Bentonia 22 18.5 Tue 10 AM 22.0 21.0 19.6 22.0 01 PM 05/24
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-242152-
/O.NEW.KJAN.FL.W.0040.170525T0000Z-170525T1200Z/
/BOVM6.1.ER.170525T0000Z.170525T0000Z.170525T0000Z.NO/
1052 AM CDT Tue May 23 2017
The National Weather Service in Jackson has issued a
* Flood Warning for
The Big Black River Near Bovina
* from Wednesday evening to Thursday morning.
* At 10:15 AM Tuesday the stage was 22.0 feet.
* Minor flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to rise to near flood stage
tomorrow evening.
* Impact...At 28.0 feet...Low-lying agricultural land near the river
begins to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Lower Big Black River
Bovina 28 22.0 Tue 10 AM 27.4 27.7 26.4 28.0 07 PM 05/24
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$2 follow-up statements
644
WGUS84 KJAN 240208
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
908 PM CDT Tue May 23 2017
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River Near Bentonia affecting Madison and Yazoo Counties
Big Black River Near Bovina affecting Hinds and Warren Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC089-163-250808-
/O.EXT.KJAN.FL.W.0039.170525T1200Z-170526T0000Z/
/BTAM6.1.ER.170525T1200Z.170525T1200Z.170525T1200Z.NO/
908 PM CDT Tue May 23 2017
...Flood Warning extended until Thursday evening...
The Flood Warning continues for
The Big Black River Near Bentonia
* from Thursday morning to Thursday evening.
* At 8:00 PM Tuesday the stage was 18.3 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to rise to near flood stage
Thursday morning.
* Impact...At 22.0 feet...Low lying woodland areas along the river
begins to flood.
* Impact...At 21.0 feet...Minor low land flooding occurs along the
river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Lower Big Black River
Bentonia 22 18.3 Tue 08 PM 20.1 22.0 20.9 21.9 07 AM 05/25
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-250808-
/O.EXT.KJAN.FL.W.0040.170526T1200Z-170527T0600Z/
/BOVM6.1.ER.170526T1200Z.170526T1200Z.170526T1800Z.NO/
908 PM CDT Tue May 23 2017
...Flood Warning extended until late Friday night...
The Flood Warning continues for
The Big Black River Near Bovina
* from Friday morning to late Friday night.
* At 8:15 PM Tuesday the stage was 24.1 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to rise to near flood stage Friday
morning.
* Impact...At 28.0 feet...Low-lying agricultural land near the river
begins to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Lower Big Black River
Bovina 28 24.1 Tue 08 PM 25.4 27.2 28.0 28.0 07 AM 05/26
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$485
WGUS84 KJAN 241532
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1032 AM CDT Wed May 24 2017
...The Flood Warning is cancelled for the following rivers in Mississippi...
Big Black River Near Bentonia affecting Madison and Yazoo Counties
Big Black River Near Bovina affecting Hinds and Warren Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC089-163-241602-
/O.CAN.KJAN.FL.W.0039.000000T0000Z-170526T0000Z/
/BTAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1032 AM CDT Wed May 24 2017
The Flood Warning is cancelled for
The Big Black River Near Bentonia.
* At 10:00 AM Wednesday the stage was 18.2 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will crest below flood stage at 19.5 feet
early tomorrow afternoon.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Lower Big Black River
Bentonia 22 18.2 Wed 10 AM 19.4 18.9 17.4 19.5 01 PM 05/25
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-241602-
/O.CAN.KJAN.FL.W.0040.000000T0000Z-170527T0600Z/
/BOVM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1032 AM CDT Wed May 24 2017
The Flood Warning is cancelled for
The Big Black River Near Bovina.
* At 10:15 AM Wednesday the stage was 25.4 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will crest below flood stage at 26.6 feet
early Friday morning.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Lower Big Black River
Bovina 28 25.4 Wed 10 AM 26.3 26.5 25.7 26.6 01 AM 05/26
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at May 23, 9:18 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 23, 9:18 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 918 AM CDT Tue May 23 2017 .UPDATE... Updated for morning discussion. && .DISCUSSION...surface analysis showed a weak low just southeast of Hattiesburg. This low will track east and the light pcpn associated with it will end. Have lowered pops across east Mississippi remainder of the morning. Visible satellite imagery showed plenty of breaks in the cloud cover. Wl be hard to rule out an isolated aftn shower or thunderstorm across our CWA but the main rain chances will increase this evening ahead of the next approaching low pressure system. /22/ Prior discussion below: Today and Tonight: An area of showers producing moderate to occasionally heavy rainfall continues to push east out of Mississippi early this morning, with scattered light rain showers elsewhere across the area. This activity should continue to clear the area through this morning, with a lull in precipitation for most of this afternoon. Then as a low pressure system over the Midwest swings southward, a cold front will be pushed through the forecast area this evening into tonight. With some remaining moisture ahead of the front and a little bit of instability, the front will have a decent chance to squeeze out another round of showers and possibly a few thunderstorms as it moves eastward. Neither severe weather nor flooding will be much of a concern as this system pushes through. /NF/ Wednesday through Memorial Day: A cold front will be in the process of exiting the eastern half of the forecast area Wednesday morning. While much of the convection associated with it will be exiting the CWA as well, clouds and rain chances will linger across locales mainly along and north of the Interstate 20 corridor for much of the day Wednesday. This is due to the closed low continuing to swing east southeast from the Mid-South region through the Tennessee Valley, squeezing out any lingering moisture across the region in the process. The rain chances will finally end across the Golden Triangle area early Wednesday evening. Skies will clear overnight Wednesday, with cooler drier conditions expected as day breaks across the forecast area early Thursday morning. A couple of dry days are expected Thursday and Friday as ridging aloft and high pressure at the surface build into and through the region. However during this time, conditions will warm and moisten across the forecast area. Highs on Thursday will top out from the mid 70s to lower 80s and lows Thursday night will range from the mid 50s to lower 60s. On Friday, highs will climb into the mid to upper 80s, with lows Friday night only ranging from the mid 60s to lower 70s. Currently, model consensus concurs that warm conditions will persist and rain chances will increase over the Memorial Day weekend, right into Memorial Day itself. While most of the CWA looks to remain dry on Saturday, highs around 90, coupled with lower 70s dew points and a subtle disturbance aloft embedded in zonal flow passing just to our north, will yield some diurnal convection across the forecast area Saturday afternoon, primarily north of the Interstate 20 corridor. This activity will dissipate heading into the Saturday night period. Lastly, as a trough swings east from the nation's mid-section towards the East Coast Sunday into Memorial Day, it'll cause a surface low to develop well north of the CWA. This surface low will then drag a cold front towards and eventually into the forecast area Sunday night into Memorial Day. As a result, good chances for showers and storms are currently anticipated across the ArkLaMiss Sunday into Memorial Day. /19/ && .AVIATION... 12Z TAF discussion: Ongoing showers and a few thunderstorms will primarily impact the KHBG and KMEI TAF sites for the next few hours before clearing to the east. Low stratus producing IFR to MVFR conditions for the next few hours will lift at the other TAF sites by around 15Z to 16Z. Then expect VFR conditions through the daytime. There will be another chance for showers and a few thunderstorms to affect sites beginning after 03Z Wednesday at KGLH and spreading eastward through 12Z Wednesday./NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 78 59 73 52 / 15 73 23 10 Meridian 79 61 73 51 / 21 74 33 13 Vicksburg 79 58 74 52 / 15 64 15 6 Hattiesburg 82 62 78 53 / 19 54 24 6 Natchez 77 58 74 52 / 11 60 11 4 Greenville 78 57 72 53 / 25 64 23 11 Greenwood 78 58 71 52 / 15 68 31 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/19/22
Hazardous weather outlook, May 23, 4:12 AM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 412 AM CDT Tue May 23 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 240915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 412 AM CDT Tue May 23 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. NF && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:55 AM CDT | River Flood Warning | JAN | Forrest | 33 hr |
| May 23, 10:52 AM CDT | River Flood Warning | JAN | Hinds, Warren | 44 hr |
Nearby
River Flood Warnings in Mississippi, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.